Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 151, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 25, 2002, 5:22 AM CDT for Eastland County, Texas. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2002, 5:22 AM CDT (10:22 UTC)
- Expired
- May 25, 2002, 6:30 AM CDT
- In force
- 68 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:20 AM CDT | Hail 0.75 | Carbon, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 251022 SVRFTW TXC133-251130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 522 AM CDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL 630 AM CDT * AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF EASTLAND...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTLAND AROUND 545 AM CDT HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3252 9885 3250 9905 3219 9884 3230 9860
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:06 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 25, 4:06 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 406 AM CDT SAT MAY 25 2002 SCATTERED THUNDERSTORMS CONTINUE THIS MORNING ACROSS THE WESTERN PART OF NORTH TEXAS. AS THIS ACTIVITY MOVES EAST...IT APPEARS TO BE AFFECTED BY THE CAP. A COLD FRONT THAT EXTENDED FROM EAST CENTRAL ARKANSAS...TO SOUTH OF WICHITA FALLS...INTO THE PERMIAN BASIN. THIS FRONT WILL MOVE TO NEAR A SHREVEPORT...TO GEORGETOWN LINE THIS EVENING...AND THEN STALL. WILL KEEP CHANCE POPS ACROSS MOST OF THE FORECAST AREA FOR TODAY AND TONIGHT. THE FRONT WILL START TO MOVE BACK NORTH LATE TONIGHT. WILL PLACE 20S POPS AREAWIDE FOR SUNDAY. WITH ANOTHER WEAK WAVE IS PROGGED TO MOVE ACROSS THE SOUTHERN PLAINS MONDAY...WILL HAVE TO PLACE LOW POPS BACK IN THE FORECAST FOR MEMORIAL DAY. RAIN CHANCES INCREASE FOR WEDNESDAY THROUGH FRIDAY...AS AN UPPER LEVEL LOW SLOWLY SLIDES SOUTHEAST FROM KANSAS...INTO OKLAHOMA...AND ARKANSAS. FCSTID = 58 DFW 80 65 84 67 / 30 30 20 10 ACT 85 67 87 68 / 40 30 30 10 .FWD...NONE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:01 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 44 min |
| May 25, 2:50 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 60 min |
| May 25, 6:28 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 42 min |
| May 25, 7:32 AM CDT | Severe Thunderstorm Warning | FWD | Comanche | 58 min |
| May 25, 9:36 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.